Ladies - question!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 11/2/2008 7:35 PM (GMT -7)   
So I am on the pill and I have been on some kind of hormonal b/c since I was 14 for a variety of medical reasons.  The last few years if I am very very stressed out I tend to get a breakthrough period.  I don't understand how this works.  If my hormones can rage enough to over ride the b/c to cause a period does that mean it would still work to prevent pregnancy? It makes me so nervous.  My analytical brain says that when you stop taking the pill you get withdrawal bleeding - so if I bleed mid month does that mean my hormones are too low?
27 Year old married female law student (last year!!). Diagnosed w/ CD 4 years ago, IBS for over 10 years before that, which was probably the CD. I am sort of lactose intollerant too but can handle anything cultured and do well w/ lactose pills and lactaid. For crohns I am currently on Pentasa 4 pills/4x day and hysociamine prn. I also have bad acid reflux and have been on PPI's since age 13. I have been through prilosec, prevacid, and nexium. Currently I am on Protonix in the morning and Zantac at night. I also take a birth control pill to allow some fun in my life.


eva124
Regular Member


Date Joined Sep 2007
Total Posts : 246
   Posted 11/2/2008 8:36 PM (GMT -7)   
i think it wld be best to tlk to a gyno,its not soemthing where u kinda guess if its wrking or not,better be safe and not sorry


dx 17 aug 2007
21 yrs old
13 dec 2007 resection/temp illeostomy 14 feb 2008 temp illeostomy reversed 
150mg azamun
3000mg pentasa


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 11/2/2008 9:02 PM (GMT -7)   
Great question. I know that if you have D or vomiting, it can stop the absorption of that day's pill . . . . so one thing to talk to the doc about would be if you are having either of those. I wonder if they can test to see if you are anovulatory (not ovulating).

I bet your question and answers will help others here who depend on "the pill" for b/c.

Be sure to post with info if/when you talk to your GYN.

Blessings!

In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 11/2/2008 11:25 PM (GMT -7)   
Yes, Rosie is right, with having IBD alone can make it difficult for proper absorption of B/C pills not to mention who knows what effect your IBD meds might also have in regards to proper absorption for the pill as well....you really should talk with your gyno about these issues, maybe use a back up until you discuss this with your gyno.


:)
My bum is broken....there's a big crack down the middle of it! LOL :)


Illini
Regular Member


Date Joined Dec 2007
Total Posts : 298
   Posted 11/2/2008 11:40 PM (GMT -7)   
I agree that if you have D then you may not be absorbing the bcp as well. If you think absorbtion is the issue could you try Nuvaring or the injection? It could also just be the dose is too low. But in my mind breakthrough bleeding is something you should discuss with a gyno.
July 2007 Drug-Induced Liver Injury
January 2008 Crohn's Ileitis

Currently trying...

Enteral Nutrition, Flax Oil, VSL#3, Folic Acid, Vitamin E


FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 11/3/2008 6:36 AM (GMT -7)   
My doc has no worries about my absorption issues. I am not having much D and no vomitting. I take the pill at bedtime. My D issues, when I have them, are in the morning. Ive talked w/ my doc about breakthrough before but never about what this means regarding the pills bc function. I have to go to the pharmacy today anyway. Might ask them.
27 Year old married female law student (last year!!). Diagnosed w/ CD 4 years ago, IBS for over 10 years before that, which was probably the CD. I am sort of lactose intollerant too but can handle anything cultured and do well w/ lactose pills and lactaid. For crohns I am currently on Pentasa 4 pills/4x day and hysociamine prn. I also have bad acid reflux and have been on PPI's since age 13. I have been through prilosec, prevacid, and nexium. Currently I am on Protonix in the morning and Zantac at night. I also take a birth control pill to allow some fun in my life.


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 11/3/2008 6:40 AM (GMT -7)   
Fitzy, I do think it is not unheard of to have breakthru bleeding from stress. I usually get a period during finals week. But I would ask the gyn about all this.
Forum Co-moderator - Crohn's Disease
...I will find a way, or make one. -Philip Sidney 1554-1586
Make sure your suffering has meaning...
All suggestions/options/opinions are caveated with please consult with your local health care provider...


athensgirl
Regular Member


Date Joined Apr 2007
Total Posts : 254
   Posted 11/3/2008 8:17 AM (GMT -7)   
I have this happen approx. two times every year, meaning I get my period, then in 15 days I see blood again (small amount) and then in 15 days I get my period again.
 
I talked to my gyno and he said as long as it is only small amount of blood, it is caused by stress.  When I asked him if I can take birthcontrol pills with my Crohns, he said the only reason he forbits it, is because when you have diarrea, the pill is not completely absorbed, meaning that it could lead to possible pregnancy.  So I thought it was not worth poisoning my body with b/c pills and still have unwanted pregnancy, so me and hubby chose the old fashioned way: condoms.
 
Christina turn

lil-momma
Regular Member


Date Joined Feb 2008
Total Posts : 132
   Posted 11/3/2008 8:49 AM (GMT -7)   
You should definitely talk to your Dr. Maybe you should look into a different form of bc. I always had break through bleeding with the pill as well as long periods which is suppose to be the opposite. I tried many different kinds of pills, the patch etc. and decided to give up on them as I always had bleeding issues. I have the Murina sp? IUD now and my periods are better but still longer than they said they would be. Most woman have little to no bleeding at all and of course I fall into that small percent. I hope you get some answers, keep us posted. Good luck!
32 yr old Dx w/UC in 2001 - some what controlled by diet. I take multi-vitamins & probiotics.
Mother to 16 yr old daughter dx w/CD 9/07- she had surgery for abscesses 11/07, ileocolectomy/resection 10/08. She is taking multi-vit, iron for anemia, probiotics, bentyl prn, prilosec 20mg-x2, 6 mp 50mg-x3


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 11/3/2008 11:28 AM (GMT -7)   
Far as I know, one of the main reasons for break through bleeding on the pill is an indication that the particular pill you're on is too weak and that you'll likely need a stronger dose/brand, that's why I suggested using a back up method.

:)
My bum is broken....there's a big crack down the middle of it! LOL :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:42 AM (GMT -7)
There are a total of 2,734,006 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151301 registered members. Please welcome our newest member, BrisaMeadows.
274 Guest(s), 10 Registered Member(s) are currently online.  Details
Joan M, Albannach, AngelsmamaDorseysdaughter, Smeadley, Stanislav, Bobby Mac, SharonZ, bellavita, TiredOfIssues, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer